Alert archive / Oklahoma / Wind Advisories in 2023
Wind Advisory 3, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Feb 13, 2023, 2:07 AM CST for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Feb 14, 2023, 6:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2023, 2:07 AM CST (08:07 UTC)
- In effect from
- Feb 14, 2023, 6:00 AM CST
- Expired
- Feb 15, 2023, 12:00 AM CST
- In force
- 18 hr
- Issued by
- NWS Tulsa, OK
All 26 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2711 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
187 WWUS74 KTSA 130807 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 207 AM CST Mon Feb 13 2023 ARZ001-002-010-011-019-020-029-OKZ054>076-132100- /O.NEW.KTSA.WI.Y.0003.230214T1200Z-230215T0600Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee- McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 207 AM CST Mon Feb 13 2023 ...WIND ADVISORY IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT... * WHAT...South winds 25 to 35 mph with gusts from 40 to 50 mph expected. Higher terrain areas in southeast Oklahoma and northwest Arkansas could see occasional gusts to 55 mph. * WHERE...Portions of northwest and west central Arkansas and east central, northeast and southeast Oklahoma. * WHEN...From 6 AM Tuesday to midnight CST Tuesday night. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
6 follow-up statements
782 WWUS74 KTSA 131950 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 150 PM CST Mon Feb 13 2023 OKZ049-053-141000- /O.EXA.KTSA.WI.Y.0003.230214T1200Z-230215T0600Z/ Pushmataha-Choctaw- Including the cities of Antlers, Clayton, and Hugo 150 PM CST Mon Feb 13 2023 ...WIND ADVISORY IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Pushmataha and Choctaw Counties. * WHEN...From 6 AM Tuesday to midnight CST Tuesday night. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ ARZ001-002-010-011-019-020-029-OKZ054>076-141000- /O.CON.KTSA.WI.Y.0003.230214T1200Z-230215T0600Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee- McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 150 PM CST Mon Feb 13 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT... * WHAT...South winds 25 to 35 mph with gusts around 45 mph expected. Higher terrain areas in southeast Oklahoma and northwest Arkansas could see occasional gusts around 50 mph. * WHERE...Portions of northwest and west central Arkansas and east central, northeast and southeast Oklahoma. * WHEN...From 6 AM Tuesday to midnight CST Tuesday night. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
183 WWUS74 KTSA 140744 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 144 AM CST Tue Feb 14 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-142100- /O.CON.KTSA.WI.Y.0003.230214T1200Z-230215T0600Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 144 AM CST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT CST TONIGHT... * WHAT...South winds 25 to 35 mph with gusts around 45 mph expected. Higher terrain areas in southeast Oklahoma and northwest Arkansas could see occasional gusts around 50 mph. * WHERE...Portions of northwest and west central Arkansas and east central, northeast and southeast Oklahoma. * WHEN...From 6 AM Tuesday to midnight CST Tuesday night. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
455 WWUS74 KTSA 141958 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 158 PM CST Tue Feb 14 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-150600- /O.CON.KTSA.WI.Y.0003.000000T0000Z-230215T0600Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 158 PM CST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Southwesterly winds 25 to 35 mph with gusts 40 to 50 mph expected. * WHERE...Eastern Oklahoma and northwest and west central Arkansas. * WHEN...Ongoing through midnight CST Tuesday night. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
926 WWUS74 KTSA 150136 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 736 PM CST Tue Feb 14 2023 OKZ049-053-054-059-064-065-150245- /O.CAN.KTSA.WI.Y.0003.000000T0000Z-230215T0600Z/ Pushmataha-Choctaw-Osage-Pawnee-Creek-Okfuskee- Including the cities of Antlers, Clayton, Hugo, Pawhuska, Pawnee, Sapulpa, and Okemah 736 PM CST Tue Feb 14 2023 ...WIND ADVISORY IS CANCELLED... Gusts above advisory criteria are no longer expected as winds continue to weaken this evening. Therefore the advisory will be cancelled west of Highway 75 in Northeast Oklahoma and also over far Southeast Oklahoma. $$ ARZ001-002-010-011-019-020-029-OKZ055>058-060>063-066>076-150600- /O.CON.KTSA.WI.Y.0003.000000T0000Z-230215T0600Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Washington OK-Nowata-Craig-Ottawa-Tulsa-Rogers-Mayes-Delaware- Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh-Sequoyah- Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Bartlesville, Nowata, Vinita, Miami, Tulsa, Claremore, Pryor, Grove, Jay, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 736 PM CST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Southwesterly winds 25 to 35 mph with gusts to 45 mph expected. * WHERE...Eastern Oklahoma and northwest and west central Arkansas. * WHEN...Ongoing through midnight CST Tuesday night. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
446 WWUS74 KTSA 150250 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 850 PM CST Tue Feb 14 2023 ARZ029-OKZ055>058-060>063-066>076-150400- /O.CAN.KTSA.WI.Y.0003.000000T0000Z-230215T0600Z/ Sebastian-Washington OK-Nowata-Craig-Ottawa-Tulsa-Rogers-Mayes- Delaware-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh- Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Fort Smith, Bartlesville, Nowata, Vinita, Miami, Tulsa, Claremore, Pryor, Grove, Jay, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 850 PM CST Tue Feb 14 2023 ...WIND ADVISORY IS CANCELLED... Gusts above advisory criteria are no longer expected as winds continue to weaken this evening. A few gusts up to 35 mph will remain possible over the next hour or so. Therefore the advisory will be cancelled for Eastern Oklahoma and also Sebastian county of Northwest Arkansas. $$ ARZ001-002-010-011-019-020-150600- /O.CON.KTSA.WI.Y.0003.000000T0000Z-230215T0600Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, and Charleston 850 PM CST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Southwesterly winds 25 to 35 mph with gusts to 45 mph expected. * WHERE...Northwest and west central Arkansas, with the strongest gusts withing the higher terrain. * WHEN...Ongoing through midnight CST Tuesday night. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
517 WWUS74 KTSA 150551 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 1151 PM CST Tue Feb 14 2023 ARZ001-002-010-011-019-020-150700- /O.EXP.KTSA.WI.Y.0003.000000T0000Z-230215T0600Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, and Charleston 1151 PM CST Tue Feb 14 2023 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... Wind speeds and gusts will continue to decrease across northwest Arkansas overnight. Therefore, the Wind Advisory will be allowed to expire. $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Feb 13, 1:57 AM CST, 10 minutes earlier.
Area forecast discussion, Feb 13, 1:57 AM CST, 10 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
157 AM CST Mon Feb 13 2023
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Today)
Issued at 157 AM CST Mon Feb 13 2023
A disturbance moving along the Kansas and Missouri borders is
keeping winds up some early this morning, leading to a slow
decrease in temperatures so far. This should change some by
daybreak as wind speeds decrease and shift to a northerly
direction behind the attendant weak boundary. The northerly winds
for a good chunk of the day should allow temperatures to stay a
few degrees below those seen yesterday, although highs will still
be notably above normal.
&&
.LONG TERM...
(Tonight through Sunday)
Issued at 157 AM CST Mon Feb 13 2023
Focus in the extended remains on the two storm systems set to
affect eastern Oklahoma and northwest Arkansas for the early to
middle part of the work week. Confidence remains fairly high in
the forecast details surrounding the first system tonight and
tomorrow, with lower confidence in those associated with the
Wednesday-Wednesday night system.
Widespread rain with isolated thunderstorms remain expected early
tomorrow morning into tomorrow afternoon, beginning before
daybreak in areas along and west of Highway 75, moving eastward
into far eastern Oklahoma and western Arkansas late morning into
early afternoon. The rains should move through quickly enough that
flooding should not become an issue, with areal average amounts
from a half to one inch still looking likely. The bigger story
associated with this system is the non-convective wind potential.
There could be a couple of rounds of higher wind speeds/gusts,
beginning Tuesday morning in association with the low level jet
and the second, more substantial round, following the passage of
the dryline and the arrival of the dry slot. Most of the forecast
area should see widespread wind gusts over 40 mph, with potential
for occasional gusts in the 45 to 50 mph range. It isn't out of
the realm of possibility that a few gusts above 50 mph could
occur, as well, given NBM probabilistic data and ECMWF EFI and SOT
showing potential for extreme wind speeds/gusts. The exception to
this is in far southeast Oklahoma, which has consistently
exhibited a localized minimum in the gust potential. Given all of
this, a Wind Advisory will be issued for Tuesday and Tuesday
evening for all of the area except Pushmataha and Choctaw
counties. It is possible that those two counties may need to be
included in the future, but with the lower confidence in 40 mph
gusts there, did not feel comfortable adding them at this point.
One other thing to note with this system, some increase in fire
weather concerns should exist across far western parts of the
area with the winds, lower humidities and earlier passage of the
rains.
The second system will follow quickly on the heels of the first
one, introducing some uncertainty into what impacts it will have
on the area. The Tuesday system will scour out any moisture return
that occurs ahead of it, and it continues to look like parts of
far southeast Oklahoma and perhaps into west central Arkansas will
be the only areas likely to see notable low level moisture by
late Wednesday and Wednesday evening. Overall the coverage of
rainfall with this system should be lower than that seen tonight
into Tuesday. Thunderstorms will be possible primarily across
southeast Oklahoma beginning Wednesday afternoon ahead of the
dryline, with potential spreading to the north and east into the
evening and overnight. Additional rains, possibly with some light
snow before moving out, could focus along the cold front in
northeast Oklahoma overnight. There remain some timing differences
among the model suite, which will affect the overall severe
weather potential. If we do see any, southeast Oklahoma remains
most favorable for them.
Much colder air will move into the area behind the associated cold
front, although the coldest air should be short lived. A slight
warmup remains on deck for Friday, with near to above normal
temperatures returning for the weekend. Rain chances may increase
late in the weekend, but better chances look to hold off until
early next week.
&&
.AVIATION...
(06Z TAFS)
Issued at 1034 PM CST Sun Feb 12 2023
LLWS expected early in the period across NE OK and NW AR with a
low level jet in place. Weak wind shift moving through NE OK at
present will result in NW winds later tonight through Monday
morning, which will return from the south by afternoon. Otherwise
VFR conditions continue, with increasing high and mid clouds late
in the forecast period.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 63 50 67 41 / 0 90 90 0
FSM 65 49 66 45 / 0 40 100 0
MLC 65 51 67 44 / 0 90 90 0
BVO 62 48 66 34 / 0 90 90 0
FYV 66 48 63 44 / 0 30 100 0
BYV 63 47 60 46 / 0 20 100 0
MKO 62 50 65 44 / 0 80 90 0
MIO 62 46 63 41 / 0 50 100 0
F10 62 50 66 44 / 0 90 80 0
HHW 64 51 66 42 / 0 90 90 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from 6 AM Tuesday to midnight CST Tuesday night
for OKZ054>076.
AR...Wind Advisory from 6 AM Tuesday to midnight CST Tuesday night
for ARZ001-002-010-011-019-020-029.
&&
SHORT TERM...22
LONG TERM....22
AVIATION...14Hazardous weather outlook, Feb 12, 5:03 PM CST, 9 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
503 PM CST Sun Feb 12 2023
ARZ001-002-010-011-019-020-029-OKZ049-053>076-131100-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
503 PM CST Sun Feb 12 2023
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential...High Wind Potential.
TUESDAY and WEDNESDAY...Thunderstorm Potential...Very High Fire Weather Potential...
High Wind Potential.
THURSDAY...Very High Fire Weather Potential...High Wind Potential.
FRIDAY...No Hazards.
SATURDAY...High Wind Potential.
EXTENDED DISCUSSION...
An active weather pattern will persist across eastern Oklahoma and
northwest Arkansas through much of the upcoming week.
A strong storm system will swing through the Southern and Central
Plains Monday night into Tuesday, bringing widespread showers and
potential for isolated thunderstorms. Gusty southwest winds will
develop behind the storm system, with widespread gusts from 40 to
50 miles an hour likely. Elevated fire weather conditions may
occur across parts of eastern Oklahoma Tuesday afternoon in
response to the increased wind speeds and decreasing low level
moisture. The overall fire weather threat will depend on how
quickly fuels dry out from the earlier rains. This is more likely
to occur along and west of Highway 75.
A second strong storm system will also move through the Central
Plains Wednesday into Wednesday night, with increasing shower and
thunderstorm chances areawide. Forecast instability and wind
fields support a severe weather threat focused in southeast
Oklahoma and west central Arkansas. Continue to monitor forecasts
over the coming days for the latest severe weather timing and
threat details.
With multiple rounds of additional rainfall during the early to
middle part of this week, rises on mainstem rivers and potential
for flooding may result given antecedent conditions.
weather.gov/tulsa contains additional information.Nearby
Wind Advisories in Oklahoma, 2023Wind Advisories in Arkansas, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.